Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Getting off of Clonazepam just 1mg
    avatar
    Mattweir1990 posted:
    Hi, I have been on 1 mg Clonazepam for over a few years now. Recently i started attending college in the Fall of 2015. Getting into more difficult classes I noticed my level of cognition was not where I know it can be. If getting off of it will help me get my degree, than its obviously worth it. Poor memory, lack of creativity, foggy thinking etc. My question is if 1 mg is enough to affect my thinking that much throughout the day. When I get off of it will I notice any significant difference in my cognition and speech? Also how long will it take to fully get my cognition back? I also have OCD
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear Mattweir1990,

    Clonazepam, like all benzodiazepines, can sometimes cause cognitive dulling. Those side effects can be dose related, though even a 1 mg dose could have some negative impact. However, many factors besides medicines can contribute to cognitive problems in bipolar disorder. It would probably make the most sense to discuss your concerns with your doctor to get their recommendations about the best treatment options, apart from benzodiazepines, that would most likely help your mood and anxiety. Dr G.
     
    avatar
    editor_morgan responded:
    Hi Mattweir1990,

    In addition to speaking to your doctor like Dr. G said, you can always check out Clonazepam in the WebMD Drugs & Supplements center. There are over 1,000 reviews. You might be able to find some who have experienced similar side-effects, and how they felt once they stopped taking the drug.

    Click on the link below to check it out:

    http://www.webmd.com/drugs/drugreview-14403-clonazepam oral.aspx?drugid=14403&drugname=clonazepam oral&monoId=6006&monoTitle=clonazepam oral


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Screen out people who can't seem to "get it"....
    There are some people who can't or won't understand at all. My wife is bipolar, and some people are more understanding than others. We ... More
    Was this Helpful?
    37 of 43 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.